Over the last several years, the number of papers submitted for publication in Notes on Number Theory and Discrete Mathematics (NNTDM) has increased dramatically. However, not willing to compromise the quality of the Journal, the editors-in-chief have preferred to keep the reviewing process as strict as possible. This circumstance has caused certain delays in the publication of the accepted papers, and probably was the reason why some authors submitted their papers to other journals without officially withdrawing them and informing this journal. In these cases, when we have managed to detect such inappropriate practices, we have rejected the submissions, even though they may have been positively reviewed by the referees.
In the beginning of 2016, we were notified about one such problem with the paper “A Diophantine system about equal sum of cubes” by Zhi Ren, which was published in our Volume 20, 2014, Number 2, Pages 20–28. The Editor-in-Chief of Journal of Integer Sequences, Prof. Jeffrey O. Shallit, informed us that an identical paper by the same author, titled “A Diophantine system concerning sums of cubes” was published in their Vol. 16(2013), Article 13.7.8. Our subsequent investigation showed that the author submitted the paper to the Journal of Integer Sequences on August 4, 2013, and then submitted it under a slightly different name to NNTDM on the next day, without informing either journals. The editors-in-chief of NNTDM declare that by the time of its appearance in NNTDM they had not been aware of the publication in the Journal of Integer Sequences. As of April 2016, the paper has been removed from the servers of NNTDM. We apologize to both our readers and the editors of the Journal of Integer Sequences for any inconvenience.
These conflicting situations compel us to take extra measures. As of 2016, the papers published in NNTDM will feature additional information about the dates of submission, revision (when applicable) and acceptance. We will further ask our authors to complete and sign declarations that their papers are not being submitted or published elsewhere. This declaration will be made available together with the .tex and .doc templates from the website of the journal.
- Prof. Anthony Shannon
- Prof. Krassimir Atanassov
- Prof. József Sándor